Demystifying the 'Metric Approach to Social Compromise with the Unanimity Criterion'
In a recent book and earlier studies, Donald Saari well clarifies the source of three classical impossibility theorems in social choice and proposes possible escape out of these negative results. The objective of this note is to illustrate the relevance of these explanations in justifying the metric approach to the social compromise with the unanimity criterion.
|Date of creation:||Jun 2009|
|Date of revision:|
|Contact details of provider:|| Postal: Faculty of Social Sciences, Bar Ilan University 52900 Ramat-Gan|
Phone: Phone: +972-3-5318345
Web page: http://www.biu.ac.il/soc/ec
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Donald Saari & Anne Petron, 2006. "Negative externalities and Sen’s liberalism theorem," Economic Theory, Springer, vol. 28(2), pages 265-281, 06.
- Farkas, Daniel & Nitzan, Shmuel, 1979. "The Borda Rule and Pareto Stability: A Comment," Econometrica, Econometric Society, vol. 47(5), pages 1305-06, September.
- Shmuel Nitzan, 1989. "More on the Preservation of Preference Proximity and Anonymous Social Choice," The Quarterly Journal of Economics, Oxford University Press, vol. 104(1), pages 187-190.
- Saari,Donald G., 2008. "Disposing Dictators, Demystifying Voting Paradoxes," Cambridge Books, Cambridge University Press, number 9780521731607.
- Nitzan,Shmuel, 2009.
"Collective Preference and Choice,"
Cambridge University Press, number 9780521897259.
- Saari,Donald G., 2008. "Disposing Dictators, Demystifying Voting Paradoxes," Cambridge Books, Cambridge University Press, number 9780521516051.
- Lerer, Ehud & Nitzan, Shmuel, 1985. "Some general results on the metric rationalization for social decision rules," Journal of Economic Theory, Elsevier, vol. 37(1), pages 191-201, October.
- Graciela Chichilnisky, 1982. "Social Aggregation Rules and Continuity," The Quarterly Journal of Economics, Oxford University Press, vol. 97(2), pages 337-352.
When requesting a correction, please mention this item's handle: RePEc:biu:wpaper:2009-18. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Department of Economics)
If references are entirely missing, you can add them using this form.